• Dec 11, 2018 News!IJIEE Vol. 8, No. 4 issue has been published online!   [Click]
  • Aug 31, 2018 News!IJIEE Vol. 8, No. 3 issue has been published online!   [Click]
  • Aug 06, 2018 News!Vol.7, No.1-No.4 have been indexed by EI (Inspec).   [Click]
General Information
    • ISSN: 2010-3719
    • Frequency: Quarterly
    • DOI: 10.18178/IJIEE
    • Editor-in-Chief: Prof. Chandratilak De Silva Liyanage
    • Executive Editor: Jennifer Zeng
    • Abstracting/ Indexing : Google Scholar, Electronic Journals Library, Crossref and ProQuest, Ei (INSPEC, IET).
    • E-mail ijiee@ejournal.net
Editor-in-chief

 
University of Brunei Darussalam, Brunei Darussalam   
" It is a great honor to serve as the editor-in-chief of IJIEE. I'll work together with the editorial team. Hopefully, The value of IJIEE will be well recognized among the readers in the related field."

IJIEE 2012 Vol.2(3): 451-455 ISSN: 2010-3719
DOI: 10.7763/IJIEE.2012.V2.135

Worm Containment in Gnutella Network with Heterogeneity

Amir-Reza Niakan-Lahiji and Babak Sadeghiyan

Abstract—Attentions to security on P2P networks have recently been increased, especially with respect to worm epidemics. Most of countermeasures that are proposed to prevent worm propagation are ineffective in P2P overlay networks. In this paper, we use heterogeneity among peers to prevent worm propagation in Gnutella network. Our solution is based on the observation that in P2P networks, there are different types of peers which have different vulnerabilities due to their different platforms. Therefore, a worm, which normally uses a specific vulnerability for propagation, can only infect a specific type of peers in the network. We modify Gnutella joining procedure to restrict worm infection to a small fraction of the network.

Index Terms—Heterogeneity, P2P active worm, worm propagation, Gnutella

The authors are with the Department of Computer Engineering and Information Technology, Amirkabir University of Technology, Tehran, Iran (e-mail: basadegh@aut.ac.ir; amirreza_nl@aut.ac.ir).

[PDF]

Cite: Amir-Reza Niakan-Lahiji and Babak Sadeghiyan, "Worm Containment in Gnutella Network with Heterogeneity," International Journal of Information and Electronics Engineering vol. 2, no. 3, pp. 451-455, 2012.

Copyright © 2008-2019. International Journal of Information and Electronics Engineering. All rights reserved.
E-mail: ijiee@ejournal.net